Tennessee, 2025Flash Flooding in Tennessee, August 13, 2025
August 13, 2025 · NWS HUN · 3 events in 2 counties and zones
Isolated flash flooding in southern middle Tennessee.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated flash flooding in southern middle Tennessee.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Aug 13, 3:58 AM CST, 3 hours 19 minutes earlier.
Area forecast discussion, Aug 13, 3:58 AM CST, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
458 AM CDT Wed Aug 13 2025
...New AVIATION...
.NEAR TERM...
(Today)
Issued at 235 AM CDT Wed Aug 13 2025
Slow moving clusters of heavy thunderstorms have expanded across
middle into southwest TN. A small isolated thunderstorm has also
developed in west central Madison County in AL. The ARW seems to
have the best handle of the CAMs that I have looked at so far.
This depicts an increase in bands of showers and thunderstorms
toward daybreak into the morning hours over north AL into southern
middle TN. Given PW values and slow movement, locally excessive
rainfall may develop today and the Day 1 ERO is Marginal for most
of our forecast area, with a slice of DeKalb County in a Slight
Risk. Will hold off on a Flash Flood Watch for now, but will
watch trends closely this morning.
Previous Discussion...
Issued at 1041 PM CDT Tue Aug 12 2025
In wake of the showers and storms that developed earlier in the
afternoon, tranquil conditions are prevailing across the Tennessee
Valley. Expect cloud cover to persist for most of the overnight
period, with model soundings hinting at the redevelopment of some
low stratus. In addition, with a passing shortwave overnight, at
least some low chances for light precipitation was maintained in
the forecast late tonight into the early morning hours on
Wednesday.
With a broad area of low pressure meandering northward across the
Deep South and Tennessee, expect a similar day on Wednesday --
with medium-high (60-80%) chances for showers and storms in the
afternoon/evening hours. Locally heavy rainfall and minor flooding
concerns will be the main threats in locations that receive repeated
rainfall due to the slow movement of this activity. Otherwise,
cloud cover will persist through most of the day, tempering highs
somewhat during the day. Still, enough breaks will develop to help
most locations reach the 85-90 degree range by afternoon.
&&
.SHORT TERM...
(Tonight through Friday)
Issued at 1041 PM CDT Tue Aug 12 2025
With the aforementioned area of low pressure remaining along the
northern Gulf Coast, expect more of the same on Thursday -- though
PoPs may be a tad lower. Plenty of cloud cover and at least
medium chances for showers and storms should keep temperatures at
least near seasonable levels in the upper 80s to lower 90s.
Locally heavy rainfall and minor flooding issues will again be the
main concern with this activity. A stout area of high pressure
will begin to build eastward from the Mid South region on Friday,
resulting in a warmer and considerably drier forecast. Though
there will be plenty of moisture underneath this ridge, strong
subsidence will largely suppress convection and have capped PoPs
at 20%. Heat will begin to become more a concern with highs will
reach the low to mid 90s, with heat index values just above 100
degrees in some locations.
&&
.LONG TERM...
(Friday night through Tuesday)
Issued at 1041 PM CDT Tue Aug 12 2025
A strong area of high pressure will remain the dominant weather
feature across the Tennessee Valley this weekend into early next
week. Subsidence from the ridge will largely suppress convection
and cloud cover. As a result, high temperatures will return to
the low to mid 90s each day, with a few locations potentially
reaching the upper 90s by Sunday/Monday. The combination of these
very warm temperatures and dewpoints in the low to mid 70s, will
create heat index values between 100-105 degrees across much of
the area, including several locations above 105 degrees. This will
create moderate to major heat impacts during this window. Heat
Advisory products may be needed for portions of the area during
this time frame, particularly in northwest/north central Alabama
and those with plans this weekend should keep heat safety tips on
their mind.
&&
.AVIATION...
(12Z TAFS)
Issued at 457 AM CDT Wed Aug 13 2025
Low ceilings at or below 010agl (IFR) have developed. Also,
multiple clusters of +SHRA and a few TS have also developed and
should continue to expand this morning. Ceilings will climb
through the 010-020agl (MVFR) range by 15Z and above 030agl by 17Z
with a return to VFR. However, scattered to numerous SHRA and
TSRA will persist into the afternoon hours.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...None.
TN...None.
&&
NEAR TERM...17
SHORT TERM....70
LONG TERM....AMP
AVIATION...17
In the hours before
Special weather statement, Aug 13, 5:45 AM CST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Huntsville AL
645 AM CDT Wed Aug 13 2025
ALZ009-TNZ076-096-097-131300-
Jackson AL-Franklin TN-Moore TN-Lincoln TN-
645 AM CDT Wed Aug 13 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL JACKSON...
SOUTHEASTERN MOORE...SOUTHEASTERN LINCOLN AND FRANKLIN COUNTIES
THROUGH 800 AM CDT...
At 643 AM CDT, Doppler radar was tracking a cluster of heavy
thunderstorms centered near Huntland, or 12 miles southwest of
Winchester, moving northeast at 10 mph. This will merge with other
thunderstorms and showers over northeast Franklin County.
HAZARD...Rainfall of 1 to 2 inches per hour will occur in these
areas.
SOURCE...Radar indicated.
IMPACT...Significant ponding of water and minor street flooding.
Locations impacted include...
Winchester, Decherd, Estill Springs, Cowan, Huntland, Sewanee, Tims
Ford Lake, Anderson, Lexie Crossroads, and Jericho.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3534 8603 3531 8600 3532 8598 3528 8591
3523 8587 3495 8586 3494 8626 3495 8628
3494 8629 3497 8629 3498 8631 3499 8631
3499 8638 3510 8637 3534 8624 3535 8622
3533 8620 3536 8616
TIME...MOT...LOC 1143Z 228DEG 11KT 3504 8622
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHFlash Flood, Moore
- When
- August 13, 7:17 AM CST to 1:17 PM CST
- Where
- Moore County, 1.32 mi WSW of Bakertown to 0.91 mi WSW of Bakertown
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.240, -86.350
Six to eight inches of water reported over Damron Road on Winchester Highway. Road is barricaded.
Flash Flood, Moore
- When
- August 13, 7:18 AM CST to 1:18 PM CST
- Where
- Moore County, 0.89 mi SE of Lynchburg to 1.13 mi SSE of Lynchburg
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.270, -86.370
Six to eight inches of water covering Henshaw Road at Winchester Highway. Road is barricaded.
Flash Flood, Franklin
- When
- August 13, 8:15 AM CST to 2:15 PM CST
- Where
- Franklin County, 1.32 mi WSW of Estill Spgs Arpt to 1.35 mi WSW of Estill Spgs Arpt
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 35.260, -86.170
Eight to twelve inches of water covering Wagon Road at Sarvis Branch Road. Water up to the bottom of car doors.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Idaho, August 13 to 31, 2025$18 million · 1 event
- Wildfire in Washington, August 13 to 24, 2025$3.9 million · 1 event
- Wildfire in Washington, August 13 to 14, 2025$500,000 · 1 event
- Hail and Damaging Winds in South Dakota, August 13, 202566 kt wind · 55 events
- Flash Flooding in Pennsylvania, August 13, 2025$47,000 · 5 events
- Flood and Hail in South Dakota, August 13 to 14, 20251.5 in hail · 18 events
- Flash Flooding in West Virginia, August 13, 2025$20,000 · 3 events
- Heat in Mississippi, August 13 to 15, 202516 events
- Heat in Arkansas, August 13 to 15, 202512 events
- Damaging Winds in Wyoming, August 13, 202561 kt wind · 12 events
- Flash Flooding and Hail in West Virginia, August 13 to 14, 2025$500 · 1 in hail · 10 events
- Flash Flooding and Hail in New Hampshire, August 13, 2025$4,000 · 1.25 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1288672, 1288673, 1288674.